Hail, Mercer
- When
- June 19, 6:40 PM EST
- Where
- Mercer County, Princeton
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 37.370, -81.100
A pulse severe thunderstorm produced penny sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A pulse severe thunderstorm produced penny sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 19, 6:28 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 728 PM EDT TUE JUN 19 2007 .SYNOPSIS... COLD FRONT PUSHES THROUGHT THE AREA TONIGHT AND OFF THE COAST WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 420 IN EFFECT UNTIL 11 PM EDT...FOR PORTIONS OF SE WV AND WESTERN VA...THE HIGHLANDS...AND SRN SHENANDOAH VALLEY. MAIN CONCERN AGAIN WITH CONVECTIVE COVERAGE OVERNIGHT AS ONGOING PULSE NATURE TSRA POSSIBLY GIVES WAY TO MORE LINEAR NATURE FEATURE AHEAD OF THE ACTUAL COLD FRONT OVERNIGHT. HOWEVER GIVEN STRONG INSTABILITY AND THETA-E OVER THE NORTHERN ZONES...EXPECT MAY SEE COVERAGE INCREASE THERE OVER THE NEXT COUPLE OF HOURS BEFORE BOUNDARY ARRIVES. THUS PLAN TO GO MORE IN LINE WITH CHANCE POPS ESPCLY WEST/NORTH THIS EVENING...AND THEN TRANSITION INTO LIKELY POPS MAINLY WESTERN SLOPES TOWARD 00Z THRU MIDNIGHT. LATEST MODELS ARE ALSO QUITE SLOW TO PUSH MAIN BODY OF LIFT EAST GIVEN CUTOFF TO SOME DEGREE BY OLD MCV TOWARD THE GULF COAST AND STRENGTH OF RIDGE. BEST DYNAMICS LOOK TO ALSO CLIP BY TO THE NORTH WITH STRONGER SHEAR PROFILE ACROSS THE MID ATLANTIC. TIMING OF MAIN AXIS OF DEEP RH CRITICAL TO ADDED SEVERE POTENTIAL SINCE APPEARS WILL BE LATE EVENING UPON CROSSING THE WESTERN SLOPES WHERE MAJORITY SHOULD WEAKEN. HOWEVER WITH SLOWING AND LINGERING INSTABILITY APPEARS WILL NEED TO KEEP CHANCE POPS GOING MOST ZONES EVEN AFTER MIDNIGHT. SINCE MOIST DEWPOINTS LOOK TO LINGER AND WITH SLOW COOL ADVECTION...PLAN TO STAY ON THE WARM SIDE OF MOS OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... APPEARS DRIER AIR WILL PUSH THE FRONT EAST OF THE FORECAST AREA BY WEDNESDAY MORNING...SO WILL BE BRINGING IN LOWER DEWPOINTS TO THE AREA WEDNESDAY AFTERNOON. KEPT LINGERING SLIGHT CHANCE OF SHOWERS EARLY WED MORNING...MAINLY IN THE PIEDMONT. MODELS AGREE ON HIGH PRESSURE CONTROLLING THE WEATHER INTO THURSDAY NIGHT WITH COOLER TEMPERATURES. FRIDAY...SOME DIFFERENCES IN THE NAM/GFS...WITH THE NAM MORE AGRESSIVE WITH AN MCS MOVING ESE ACROSS THE OH VLY INTO THE MID ATLANTIC FRIDAY AFTERNOON. THE GFS IS WEAKER AND SHEARS IT OUT. AT THIS TIME WILL KEEP OUR FORECAST AREA DRY...AS MAIN ENERGY WILL PASS JUST NORTH OF US. INCREASING CLOUD COVER FROM THIS SYSTEM TO AFFECT THE SHENANDOAH VALLEY AND HIGHLANDS...EAST TO THE PIEDMONT BY FRIDAY AFTERNOON. TEMPERATURES WILL BE AROUND OR SLIGHTLY BELOW NORMAL THU NIGHT- FRIDAY...WITH A WEAK NW FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SAT...AND WEAKEN ACROSS THE NORTHEAST SUNDAY. FRONTAL BOUNDARY LINGERS SOMEWHERE ACROSS THE MID ATLANTIC AS MODELS ARE BECOMING DIVERGENT ON A SOLUTION...WITH ONE HAVING THE FRONT AS FAR SOUTH AS GEORGIA...AND THE OTHER IN MAINE SUN-MON. SAT STILL LOOKS LIKE BEST CHANCE FOR STORMS...AS THE LOW MOVES ACROSS TO THE NORTH...WITH MORE A DIURNAL TREND SUN-TUE...AS THE FRONTAL BOUNDARY WILL BE WEAK...BUT PROVIDE ENOUGH CONVERGENCE FOR ISOLATED/SCATTERED COVERAGE...ESPECIALLY THE MOUNTAINS. BY TUESDAY...THE FRONT WILL BE MOVING EAST OF THE AREA WITH A WEAK TROUGH SET UP ACROSS THE PIEDMONT. LOOKS LIKE WE WILL HEAT UP ONCE AGAIN BY THE MIDDLE OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... TSTORMS JUST OUTSIDE OF KBLF WILL IMPACT THE AIRPORT IMMEDIATELY. SOME BRIEF IFR VIS MAY OCCUR WITHIN THE HOUR AS THE HEAVY RAIN BEGINS. ELSEWHERE...EXEPCTING MAIN LINE OF TSTORMS TO CROSS IN A WEAKER FORM NEAR 4Z IN THE WEST AND 6Z IN THE EAST...WITH SOME GUSTS TO 25KTS POSSIBLE. EXPECTING A CALMER MORNING AND AFTERNOON IN THE WEST TOMORROW...WITH A WEAK TROUGH REMAINING IN THE EAST...WHICH MAY BE ENOUGH FOR VCTS IN LATER TAF ISSUANCES AT KDAN. ENOUGH BREAKS SHOULD DEVELOP IN THE CLOUDS AT KLWB FOR AT LEAST VFR CONDITIONS...PERHAPS EVEN IFR VIS AND CEILINGS JUST BEHIND THE FRONT NEAR 10Z. THE FRONT WILL SAG ACROSS THE PIEDMONT WED MORNING WITH ANY CONVECTION ENDING BY EARLY AFTERNOON. HOWEVER SINCE THINK MAJORITY LIKELY WILL SHIFT SE OF THE EASTERNMOST SITES WILL NOT INCLUDE SHRA MENTION WED MORNING FOR NOW. MUCH DRIER AIR MOVES INTO THE REGION WITH VFR CONDITIONS EXPECTED FOR WEDNESDAY NIGHT AND THURSDAY. THE NEXT FRONT COMES THROUGH THE AREA OVER THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH SHORT TERM...WP LONG TERM...WP AVIATION...KM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT TUE JUN 19 2007 NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-201915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- HALIFAX-CHARLOTTE- 307 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VAZ007-009>014-018-022-023-034-035-045>047-WVZ042-201915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER- 307 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. AS THE COLD FRONT APPROACHES...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ019-020-024-WVZ043>045-201915- ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 307 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AS THE COLD FRONT APPROACHES THIS EVENING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT TUE JUN 19 2007 VAZ018-019-023-024-191945- CRAIG VA-BOTETOURT VA-ROCKBRIDGE VA-ALLEGHANY VA- 250 PM EDT TUE JUN 19 2007 AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF ORISKANY...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FINCASTLE AT 255 PM EDT...SPRINGWOOD AT 315 PM EDT...EAGLE ROCK AT 320 PM EDT...GALA AT 325 PM EDT...GLEN WILTON AT 335 PM EDT...COLLIERSTOWN...IRON GATE AT 345 PM EDT. OTHER STRONGER THUNDERSTORMS MAY ALSO FORM FARTHER NORTHEAST INTO PARTS OF ROCKBRIDGE COUNTY THROUGH 4:00 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR POSSIBLE WARNINGS. JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT TUE JUN 19 2007 VAZ035-045>047-192045- APPOMATTOX VA-BUCKINGHAM VA-AMHERST VA-CAMPBELL VA- 349 PM EDT TUE JUN 19 2007 AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF LYNCHBURG CITY...OR ABOUT 4 MILES EAST OF MADISON HEIGHTS...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...STONEWALL...FALCONERVILLE AT 355 PM EDT...AMHERST AT 410 PM EDT...RIVERVILLE AT 415 PM EDT...BENT CREEK...NEW GLASGOW AT 425 PM EDT...WINGINA AT 445 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 SE AMHERST 37.55N 79.01W
06/19/2007 AMHERST VA TRAINED SPOTTER
ROOF OF HOME DAMAGED...LARGE TREES UPROOTED...LARGE
BRANCHES BROKEN
&&
KAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL RICHLANDS 37.10N 81.80W
06/19/2007 E1.00 INCH TAZEWELL VA PUBLIC
&&
JWHITESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 646 PM EDT TUE JUN 19 2007 VAZ045-192345- CAMPBELL VA- 646 PM EDT TUE JUN 19 2007 AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUSTBURG...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LYNCHBURG AT 700 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG RICHLANDS 37.10N 81.80W
06/19/2007 TAZEWELL VA TRAINED SPOTTER
TREES UPROOTED AND LARGE BRANCHES BROKEN
&&
KAMThe Roanoke radar (KFCX), 83 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32687.